U.S. doctors online nowAsk doctors free
A 68-year-old female asked:

Could anti-thyroid medication cause elevated liver enzymes? i am a 68 year old female.

2 doctor answers3 doctors weighed in
Dr. David Sneid
Endocrinology 41 years experience
Yes: Yes, particularly a medication abbreviated ptu (propylthiouracil). The other available medication, methimazole, can do so as well, but not as commonly. Contact your physician asap.
Dr. Ernest Asamoah
Endocrinology 32 years experience
Yes: There are 2 medications on the market for hyperthyroidism - ptu (propylthiouracil) and methimazole. Both can cause elevation in liver enzymes but ptu (propylthiouracil) is the more notorious one. See your doctor and have either does adjustment or other forms of therapy discussed.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Aug 23, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.